MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER ACCURUS SURGICAL SYSTEM PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER ACCURUS SURGICAL SYSTEM PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065803650
Medical Device Problem Codes Failure to Prime (1492); Suction Failure (4039)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that an ophthalmic operating console presented no aspiration during a vitrectomy procedure.The vitrectomy probe was changed but the console did not prime.The console restarted and it did not prime again.The surgery was completed after replacing the console with another one.There was a slight delay in the procedure time.The patient experienced suprachoroidal hemorrhage as the result of the delay.The patient's symptoms are resolving.Additional information has been received clarifying that the scheduled procedure was "phaco cataract extraction and intraocular lens implant" surgery.The patient was transferred to neighbor facility and underwent vitreo-retinal procedure for the suprachoroidal hemorrhage.The patient is making a promising initial recovery.This is second of two reports for this reported event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of there was no aspiration and the probe would not prime; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.A sample was not received at the manufacturing site and no lot information is available, therefore, the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained, therefore, specific action with regards to this complaint cannot be taken.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACCURUS SURGICAL SYSTEM PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13200829
Report Number2028159-2022-00027
Device Sequence Number1533594
Product Code LRO
UDI-Device Identifier00380658036508
UDI-Public00380658036508
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065803650
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer03/27/2022
Initial Report FDA Received Date01/08/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI VISION SYSTEM.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown